Mississippi, 2007

Damaging Wind in Mississippi, August 27, 2007

August 27, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 27, 2:45 PM CST, 9 minutes earlier.

Area forecast discussion, Aug 27, 2:45 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT MON AUG 27 2007

.SHORT TERM...
5H ANALYSIS SHOWED A HIGH CENTERED OVER MISSOURI AND
INVERTED TROUGH FROM NORTHWEST GULF TO SOUTHWEST MISSISSIPPI TO
THE CAROLINAS. SOUNDING AT 12Z THIS MORNING REVEALED A DEEP EAST
TO SOUTHEAST FLOW FROM THE SURFACE TO 250MB AND PW VALUE AROUND 2
INCHES. NO INHIBITORS...CAPS...LIDS OR INVERSIONS TO PREVENT THE
DEVELOPMENT OF STORMS AND GROWTH. HOWEVER...INLAND CU AND TCU
FIELD DEVELOPED AROUND NOON...A LITTLE LATER THAN ANTICIPATED AND
CONVECTION THIS AFTERNOON MATCHES THE FORECAST. MAINTAINED RAIN CHANCES
AROUND 50 PERCENT PATIENTLY FOR THIS AFTERNOON. SURFACE ANALYSIS CONTINUE
TO SHOW A STALLED BOUNDARY FROM THE CAROLINAS TO NORTH
LOUISIANA...BASICALLY ALONG INTERSTATE 20. GFS INITIALIZED A VORT
LOB FROM NORTHWEST ACROSS THE FORECAST AREA TO THE CAROLINAS. THIS
FEATURE COUPLED WITH SURFACE BOUNDARY AND DEEP MOISTURE WILL YIELD
HIGHER THAN NORMAL RAIN CHANCES THROUGH TUESDAY. WITH THE HIGHER
THAN NORM PW VALUES WILL MAINTAIN HIGHER POPS FOR TUESDAY AND
TUESDAY NIGHT.

.LONG TERM...
THE MAIN HIGH OVER MISSOURI WILL SHIFT EAST TUESDAY CREATING A DEEP
SOUTHEAST FLOW TUESDAY THEN RETROGRADE OVER CENTRAL NORTH GULF COAST
REGION WEDNESDAY AND THURSDAY. SOME SUPPRESSION IS LIKELY AND WE DO
LOSE FRONTAL BOUNDARY AND MOISTURE CONVERGENCE. HOWEVER...HIGHER
THAN NORMAL PW VALUES WILL REMAIN IN PLACE. AS A RESULT...WILL
MAINTAIN GOOD CHANCE OF RAIN WEDNESDAY AND THURSDAY. THE MAIN HIGH
WILL CONTINUE TO MOVE OVER THE ROCKIES AND TROUGH SLIGHTLY DEEPENING
OVER THE EAST COAST OVER WEEKEND. LATEST GFS RUN SHOWS AN ASSOCIATED
SURFACE BOUNDARY SAGGING SOUTH TO THE MID SOUTH...PREV GFS RUNS
PLACED THE BOUNDARY FARTHER SOUTH. WILL MAINTAIN RAIN CHANCE NEAR
NORM ALONG WITH TEMPS FRIDAY THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  90  72  91 /  30  60  30  50
BTR  73  90  74  91 /  30  60  30  50
MSY  76  90  77  91 /  30  60  30  50
GPT  75  90  74  90 /  30  60  30  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 27, 10:10 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT MON AUG 27 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-281100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORMS
ARE NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY
DOWNPOURS OF RAIN. LOCALLY HEAVY RAINFALL WITH SOME OF THE
THUNDERSTORMS MAY CAUSE WATER TO POND ON ROADWAYS AND IN LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY WITH
SCATTERED THUNDERSTORMS POSSIBLE WEDNESDAY THROUGH SUNDAY. A FEW
STRONG STORMS ARE POSSIBLE EACH DAY ALTHOUGH THE THREAT FOR
WIDESPREAD HAZARDOUS TUESDAY THROUGH SUNDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 27, 12:48 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             MARRERO                 29.89N 90.11W
08/27/2007  E0.25 INCH       JEFFERSON          LA   BROADCAST MEDIA

            PUBLIC REPORTED PEA SIZE HAIL TO BROADCAST METEOROLOGIST.

&&
Local storm report, Aug 27, 12:56 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     LIGHTNING        METAIRIE                30.00N 90.18W
08/27/2007                   JEFFERSON          LA   BROADCAST MEDIA

            PUBLIC REPORTED LIGHTNING STRUCK AND DOWNED A TREE. THE
            TREE BLOCKED A ROADWAY.

&&
Special weather statement, Aug 27, 1:09 PM CST, 1 hour 45 minutes before
LAZ038-272000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT MON AUG 27 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN TANGIPAHOA
PARISH...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS NEAR KENTWOOD....OR ABOUT 4
MILES NORTHEAST OF TANGIPAHOA....MOVING NORTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
TANGIPAHOA AT 230 PM.
KENTWOOD AT 245 PM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Aug 27, 1:20 PM CST, 1 hour 34 minutes before
LAZ047-048-272000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT MON AUG 27 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER THE BATON ROUGE AREA..

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH NEAR BAKER....OR
ABOUT 5 MILES WEST OF BATON ROUGE AIRPORT.  THE THUNDERSTORM WAS
NEARLY STATIONARY.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Aug 27, 1:36 PM CST, 1 hour 18 minutes before
LAZ058-060-272030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
236 PM CDT MON AUG 27 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER ST CHARLES AND ST JOHN
THE BAPTIST PARISHES...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS OF UP TO 50 MPH NEAR
HAHNVILLE....OR ABOUT 5 MILES WEST OF BOUTTE....MOVING NORTHWEST AT
5 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
EDGARD AND LAPLACE AT 330 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Aug 27, 2:06 PM CST, 48 minutes before
LAZ035-272045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT MON AUG 27 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER WEST FELICIANA PARISH...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS OF UP TO 50 MPH OVER
WAKEFIELD.  THE THUNDERSTORM WAS NEARLY STATIONARY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
August 27, 2:54 PM CST
Where
Pike County, Mc Comb
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.250, -90.470

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56861.